MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One event, unknown lot: "2 lots for the iv 20g 1.0 catheter 5037127 and 5087722, pulled another 20g i inch iv catheter to use and the wrappers got mixed up".H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged catheter shreded.The following information was provided by the initial reporter: injuries or adverse event: yes.Surgery, today (b)(6) 2025, had an incident with a 20g bd insyte autoguard winged 20g x 1.00in ref 381533, the iv 20g 1.0 catheter sheared into the patient¿s vein when the iv advanced, when retracted the sheared pieces came back out, this incident was in the pre-op room.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photographs submitted for evaluation.Your report of a damaged catheter could not be confirmed from the two photographs that were provided for investigation.The photos showed unit packaging and one 20g insyte autoguard iv catheter.The resolution and details of the photo lacked evidence to confirm any damage.Without the physical sample, the features of the catheter tubing could not be analyzed.The reported issue can occur from needle puncture damage; however, the root cause could not be determined.Although the lot number of the report was not confirmed, two lot numbers were provided in which a device history record was performed.The device history record review showed no non-conformances associated with this issue during the production of these batches: 5037127 and 5087722.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22811919
Report Number1710034-2025-01346
Device Sequence Number20792780
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public(01)00382903815333(11)250208(17)280131(10)5037127
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown